MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received a centrimag post left ventricular assist device (lvad) placement.The patient was implanted with the lvad on (b)(6) 2024.It was reported that the lvad was functioning as intended and that the centrimag was placed due to acute post-operative right heart failure (rhf) with vasoplegia.It was noted that the patient had mild-moderately reduced rv function prior to implant seen in a prevad echocardiogram (echo).The day before the patient had an impella rp flex inserted with a slight increase on flows.It was decided to transition the patient to a centrimag on (b)(6) 2024.After upgrade to rvad centrimag support the patients, low flows improved.It was noted that the patient was stable.There were no device related issues.The device was not though to have contributed to the right heart failure.Log files were unavailable.The patient developed multifocal pneumonia requiring reintubation on (b)(6) 2024.The patient also experienced ventricular fibrillation with 1 shock on (b)(6) 2024.The family of the patient did not feel ongoing care was consistent with patients wishes and device support was discontinued on (b)(6) 2024.The patient passed away (b)(6) 2024.The device was reportedly operating as intended.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between the reported events and the centrimag blood pump could not be conclusively established through this evaluation.The lot number of the device was not reported.The centrimag blood pump instructions for use (ifu) lists cardiac arrhythmias as adverse events that may be associated with the centrimag circulatory support system under ¿adverse events¿.This ifu also provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22481739
Report Number3003306248-2025-00205
Device Sequence Number12808005
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight85 KG